# SDR ASMF200508008

- Difficulty date: August 17, 2005
- Submitted: August 20, 2005
- Operation: Air carrier
- Aircraft: N803ML
- Make and model: Doug DC-9-87
- Aircraft serial: 49726
- Aircraft time: 43,731 hours, 25,595 cycles
- Engine: Pwa JT8D219
- System (JASC): 7100 · Powerplant System
- Part: Engine
- Part number: JT8D219
- Part serial: 716784
- Condition: Making Metal
- Location: Right
- Part time: 42,477 hours, 28,470 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

AIRCRAFT RETURNED TO PLATFORM, DURING RT ENGINE START, THE RT START VALVE OPEN LIGHT FLASHED AT 40 PERCENT RPM, N2 DECREASED TO 35 PERCENT AND RETURNED TO 50-56 PERCENT, 20 SECONDS AFTER THAT ENGINE STOPPED. AIRCRAFT WAS SENT TO THE HANGAR AND DURING MAINTENANCE REVISION WAS DETECTED METAL FLAKES IN THE RT ENGINE GEARBOX. THE RT ENGINE WAS REPLACED IAW MM 71-00-00, TESTED CORRECT.
